Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 88, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 18, 2016, 7:11 PM CDT for Carroll County, Jo Daviess County, Stephenson County, Illinois. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2016, 7:11 PM CDT (00:11 UTC)
- Expired
- Aug 18, 2016, 8:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 95 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 7:24 PM CDT | HAIL 1 | 3 Ne Woodbine, IL | STRONG WINDS AND TORRENTIAL RAIN ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2258 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
067
WUUS53 KDVN 190011
SVRDVN
ILC015-085-177-190100-
/O.NEW.KDVN.SV.W.0088.160819T0011Z-160819T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
711 PM CDT THU AUG 18 2016
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CARROLL COUNTY IN NORTHWESTERN ILLINOIS...
JO DAVIESS COUNTY IN NORTHWESTERN ILLINOIS...
WESTERN STEPHENSON COUNTY IN NORTHWESTERN ILLINOIS...
* UNTIL 800 PM CDT
* AT 710 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
WOODBINE...OR 13 MILES EAST OF GALENA...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LENA...STOCKTON...LANARK...HANOVER...PEARL CITY...ELIZABETH...
WOODBINE...NORA...SCHAPVILLE...MASSBACH...LORAN...KENT...
APPLE RIVER CANYON STATE PARK...WILLOW...ELMOVILLE...
STOCKTON AIRPORT...APPLE CANYON LAKE...CAMP FAR HORIZONS...
LAKE LE-AQUA-NA STATE PARK AND WADDAMS GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4246 8976 4209 8979 4220 9027 4245 9026
TIME...MOT...LOC 0010Z 277DEG 11KT 4235 9018
HAIL...1.00IN
WIND...60MPH
$$
ERVIN7 follow-up statements
231
WWUS53 KDVN 190021
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
721 PM CDT THU AUG 18 2016
ILC015-085-177-190100-
/O.CON.KDVN.SV.W.0088.000000T0000Z-160819T0100Z/
CARROLL IL-JO DAVIESS IL-STEPHENSON IL-
721 PM CDT THU AUG 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN CARROLL...EASTERN JO DAVIESS AND WESTERN STEPHENSON
COUNTIES...
AT 721 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WOODBINE...OR
15 MILES EAST OF GALENA...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LENA...STOCKTON...LANARK...HANOVER...PEARL CITY...ELIZABETH...
WOODBINE...NORA...SCHAPVILLE...MASSBACH...LORAN...KENT...
APPLE RIVER CANYON STATE PARK...WILLOW...ELMOVILLE...
STOCKTON AIRPORT...APPLE CANYON LAKE...CAMP FAR HORIZONS...
LAKE LE-AQUA-NA STATE PARK AND WADDAMS GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4246 8976 4209 8979 4220 9027 4245 9026
TIME...MOT...LOC 0021Z 277DEG 11KT 4235 9013
HAIL...1.00IN
WIND...60MPH
$$
ERVIN258 WWUS53 KDVN 190029 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA/IL 729 PM CDT THU AUG 18 2016 ILC015-085-177-190100- /O.CON.KDVN.SV.W.0088.000000T0000Z-160819T0100Z/ CARROLL IL-JO DAVIESS IL-STEPHENSON IL- 729 PM CDT THU AUG 18 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHEASTERN CARROLL...EASTERN JO DAVIESS AND WESTERN STEPHENSON COUNTIES... AT 728 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WOODBINE...OR 17 MILES EAST OF GALENA...MOVING EAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... LENA...STOCKTON...LANARK...HANOVER...PEARL CITY...ELIZABETH... WOODBINE...NORA...SCHAPVILLE...MASSBACH...LORAN...KENT... APPLE RIVER CANYON STATE PARK...WILLOW...ELMOVILLE... STOCKTON AIRPORT...APPLE CANYON LAKE...CAMP FAR HORIZONS... LAKE LE-AQUA-NA STATE PARK AND WADDAMS GROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4246 8976 4209 8979 4220 9027 4245 9026 TIME...MOT...LOC 0028Z 277DEG 11KT 4234 9010 HAIL...<.75IN WIND...60MPH $$ ERVIN
723
WWUS53 KDVN 190031
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
731 PM CDT THU AUG 18 2016
ILC015-085-177-190100-
/O.CON.KDVN.SV.W.0088.000000T0000Z-160819T0100Z/
CARROLL IL-JO DAVIESS IL-STEPHENSON IL-
731 PM CDT THU AUG 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN CARROLL...JO DAVIESS AND WESTERN STEPHENSON
COUNTIES...
AT 731 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WOODBINE...OR
17 MILES EAST OF GALENA...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LENA...STOCKTON...LANARK...HANOVER...PEARL CITY...ELIZABETH...
WOODBINE...NORA...SCHAPVILLE...MASSBACH...LORAN...KENT...
APPLE RIVER CANYON STATE PARK...WILLOW...ELMOVILLE...
STOCKTON AIRPORT...APPLE CANYON LAKE...CAMP FAR HORIZONS...
LAKE LE-AQUA-NA STATE PARK AND WADDAMS GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4246 8976 4209 8979 4220 9027 4245 9026
TIME...MOT...LOC 0031Z 277DEG 10KT 4234 9011
HAIL...1.00IN
WIND...60MPH
$$
ERVIN547
WWUS53 KDVN 190037
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
737 PM CDT THU AUG 18 2016
ILC015-085-177-190100-
/O.CON.KDVN.SV.W.0088.000000T0000Z-160819T0100Z/
CARROLL IL-JO DAVIESS IL-STEPHENSON IL-
737 PM CDT THU AUG 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN CARROLL...EASTERN JO DAVIESS AND WESTERN STEPHENSON
COUNTIES...
AT 737 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WOODBINE...OR
15 MILES EAST OF GALENA...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LENA...STOCKTON...LANARK...HANOVER...PEARL CITY...ELIZABETH...
WOODBINE...NORA...SCHAPVILLE...MASSBACH...LORAN...KENT...
APPLE RIVER CANYON STATE PARK...WILLOW...ELMOVILLE...
STOCKTON AIRPORT...APPLE CANYON LAKE...CAMP FAR HORIZONS...
LAKE LE-AQUA-NA STATE PARK AND WADDAMS GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4246 8976 4209 8979 4220 9027 4245 9026
TIME...MOT...LOC 0037Z 276DEG 13KT 4235 9014
HAIL...1.00IN
WIND...60MPH
$$
ERVIN073
WWUS53 KDVN 190041
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
741 PM CDT THU AUG 18 2016
ILC015-190050-
/O.CAN.KDVN.SV.W.0088.000000T0000Z-160819T0100Z/
CARROLL IL-
741 PM CDT THU AUG 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4246 8976 4220 8980 4220 9021 4245 9026
TIME...MOT...LOC 0040Z 276DEG 13KT 4234 9012
$$
ILC085-177-190100-
/O.CON.KDVN.SV.W.0088.000000T0000Z-160819T0100Z/
JO DAVIESS IL-STEPHENSON IL-
741 PM CDT THU AUG 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR JO DAVIESS AND WESTERN STEPHENSON COUNTIES...
AT 740 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WOODBINE...OR
16 MILES EAST OF GALENA...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LENA...STOCKTON...PEARL CITY...ELIZABETH...WOODBINE...NORA...
SCHAPVILLE...MASSBACH...LORAN...KENT...
APPLE RIVER CANYON STATE PARK...WILLOW...ELMOVILLE...
STOCKTON AIRPORT...APPLE CANYON LAKE...LAKE LE-AQUA-NA STATE PARK...
WADDAMS GROVE...ELIZABETH FAIRGROUNDS AND CANYON CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4246 8976 4220 8980 4220 9021 4245 9026
TIME...MOT...LOC 0040Z 276DEG 13KT 4234 9012
HAIL...1.00IN
WIND...60MPH
$$
ERVIN363
WWUS53 KDVN 190047
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
747 PM CDT THU AUG 18 2016
ILC085-177-190100-
/O.CON.KDVN.SV.W.0088.000000T0000Z-160819T0100Z/
JO DAVIESS IL-STEPHENSON IL-
747 PM CDT THU AUG 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN JO DAVIESS AND WESTERN STEPHENSON COUNTIES...
AT 747 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WOODBINE...OR
17 MILES NORTH OF MOUNT CARROLL...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LENA...STOCKTON...PEARL CITY...ELIZABETH...WOODBINE...NORA...
SCHAPVILLE...MASSBACH...LORAN...KENT...
APPLE RIVER CANYON STATE PARK...WILLOW...ELMOVILLE...
STOCKTON AIRPORT...APPLE CANYON LAKE...LAKE LE-AQUA-NA STATE PARK...
WADDAMS GROVE...ELIZABETH FAIRGROUNDS AND CANYON CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4246 8976 4220 8980 4220 9007 4232 9023
4245 9026
TIME...MOT...LOC 0047Z 277DEG 11KT 4234 9009
HAIL...<.75IN
WIND...60MPH
$$
ERVIN843
WWUS53 KDVN 190051
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
751 PM CDT THU AUG 18 2016
ILC085-177-190101-
/O.EXP.KDVN.SV.W.0088.000000T0000Z-160819T0100Z/
JO DAVIESS IL-STEPHENSON IL-
751 PM CDT THU AUG 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JO DAVIESS AND WESTERN
STEPHENSON COUNTIES WILL EXPIRE AT 800 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4246 8976 4220 8980 4220 9007 4232 9023
4245 9026
TIME...MOT...LOC 0046Z 277DEG 11KT 4234 9009
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:17 PM CDT, 54 minutes earlier.
Area forecast discussion, Aug 18, 6:17 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 617 PM CDT THU AUG 18 2016 ...AVIATION UPDATE... .UPDATE... Issued at 442 PM CDT Thu Aug 18 2016 I have made short term revisions to rain chances this evening and overnight, first bumping up coverage for the small but intense cores moving east through Whiteside and Bureau counties. This activity may wane eventually, but it's not isolated, it's on a boundary. Second, the severe cell in Minnesota continues to move east southeast, and it no doubt laying out a boundary into far northern Iowa. This boundary has potential to light up with new cells and form an MCS tonight after dark. I have increased to moderate chance pops as a starting point beginning north around 7 PM. ERVIN && .SYNOPSIS... Issued at 325 PM CDT Thu Aug 18 2016 Isolated showers and thunderstorms have been developing across portions of Bureau and Putnam counties for much of the day. These have been along a boundary left over from heavy rain producing thunderstorms in Ogle and Lee counties last night. Elsewhere across the cwa isolated showers and thunderstorms have developed along the CAPE gradient in our ne cwa with peak heating, but shear was very weak. 3 pm temperatures were in the mid to upper 80s at most locations, along with dewpoints in the lower to mid 70s. This has pushed the heat index into the mid to upper 90s. In southern MN a lone severe thunderstorm was southeast of Redwood Falls and was tracking eastward. This storm was sliding along the CAPE gradient and where deep layer shear was strong. && .SHORT TERM...(This Evening through Friday) ISSUED AT 325 PM CDT Thu Aug 18 2016 Forecast focus on thunderstorm chances. Late this afternoon and tonight: Isolated showers and thunderstorms should diminish quickly with loss of heating. Thunderstorms in MN should remain north of the dvn cwa but potentially could graze Highway 20 later this evening or overnight if the HRRR is correct. However, most CAM's keep the dvn cwa dry, so confidence is low on convective trends. For now will go with the dry look. Minimum temperatures will be around 70 at most locations. Friday: Other than isolated showers and storms again with the convective temperature reached, attention will turn to our nw cwa. We will maintain chance pops during the afternoon as impressive upper level trough (for mid August) digs into the northern Plains. Low level moisture transport will increase in our nw cwa during the afternoon as large scale ascent begins to arrive. However, the better forcing will still be west and north of the dvn cwa. Ahead of this system and approaching strong cold front, very warm and humid conditions will over the cwa. However, clouds should be on the increase so expect highs in the mid to upper 80s. This will push heat index readings into the mid 90s, especially near and south of Interstate 80. .LONG TERM...(Friday Night through Thursday) ISSUED AT 325 PM CDT Thu Aug 18 2016 Main forecast concern in the long term is still the chance for showers and thunderstorms Friday night into Saturday. Model solutions still show differences in timing, however they agree on the mass fields and subsequent wave pattern. Strong to severe thunderstorms will be possible late Friday and into early Saturday morning across the area, with possibly another round of storms later in the day. Overall a unique jet pattern where entrance regions across the northern CWA early Saturday, transitions to a coupled jet with the divergent zone across our east on Saturday afternoon. This jet will lead to different areas throughout Saturday, where convection will be favored. This, coupled with strong convergence along the surface front, will lead to widespread coverage of thunderstorms and possibly heavy rain. Overall timing of the wave is different between the guidance with the ECMWF now being the faster of the two. Regardless of this difference between guidance, there is strong signal for morning convection across the CWA, with a prefrontal wave that is in all of the guidance. Deep layer shear of 30 to 40 knots, with a very moist BL and strong frontal convergence will lead to strong to severe thunderstorms with the main threats being damaging winds and heavy rain. Of question is a low end tornado threat. The ECMWF, GFS and NAM all suggest different scenarios ranging from isolated tornado threat across the northern CWA Saturday AM, to no threat what so ever. At this time, will keep the mention of tornadoes in the AFD. The main question for Saturday is what happens in the afternoon. The ECMWF, says we see little to no rain and NAM regenerates convection across our east that may be strong to severe. Regardless, convective debris will likely limit overall instability and lead to a difficult forecast. The timing of the front and any clearing will directly affect Saturday afternoon's chance for storms. After this period, there are few changes to the forecast as cool dry air is still forecast for the rest of the weekend. NW flow will keep the area cool and dry before H5 ridging and then SW return to the area and lead to warmer temps and a return to the moisture. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) ISSUED AT 609 PM CDT Thu Aug 18 2016 VFR weather will dominate most of the next 24 hours once again, but like the past few days, thunderstorms will be a low threat. We are watching northern Iowa early this evening, to see if a thunderstorm cluster will drop southeast into locations along highway 20, or if it remains north. If it does drop south, it would likely bring a IFR period of heavy rain and gusty winds to all of northeast Iowa and northwest Illinois. For now, I will only include thunder at DBQ on a tempo period this evening, but may need to add this in CID and MLI if the storms dive south. The next chance for thunder looks to be late friday afternoon and evening, but coverage is far from certain that far out. && .DVN Watches/Warnings/Advisories... IA...NONE. IL...NONE. MO...NONE. && UPDATE...Ervin SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Gibbs AVIATION...Ervin
Hazardous weather outlook, Aug 18, 3:23 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 323 PM CDT THU AUG 18 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-192030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 323 PM CDT THU AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING NORTH OF A LINE FROM GALVA TO TIPTON TO INDEPENDENCE. LIGHTING AND HEAVY RAIN ARE THE MAIN THREATS AT THIS TIME. HEAT INDICES WILL PEAK IN THE MID TO UPPER 90S ALONG AND SOUTH OF HIGHWAY 30. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY AND SATURDAY...SCATTERED THUNDERSTORMS ARE LIKELY ALONG AND AHEAD OF A COLD FRONT. SOME OF THE STORMS MAY BECOME SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WINDS. HEAVY RAINFALL RATES ARE ALSO POSSIBLE. THE MOST LIKELY TIME PERIOD FOR STORMS IS FRIDAY NIGHT INTO SATURDAY MORNING. A SECONDARY ROUND OF THUNDERSTORMS IS POSSIBLE SATURDAY AFTERNOON. IF STORMS REDEVELOP....SOME COULD BECOME SEVERE. FOR TUESDAY NIGHT AND WEDNESDAY...THERE IS A CHANCE FOR THUNDERSTORMS. AT THIS TIME...IT IS TOO EARLY TO DETERMINE THE RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. NICHOLS/UTTECH/GIBBS/HAASE
In the hours before
Special weather statement, Aug 18, 4:08 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
408 PM CDT THU AUG 18 2016
ILC195-182145-
WHITESIDE-
408 PM CDT THU AUG 18 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WHITESIDE COUNTY
UNTIL 445 PM CDT...
AT 408 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROCK FALLS...
MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STERLING...ROCK FALLS...TAMPICO...DEER GROVE...EMERSON...
ROUND GROVE...AGNEW...DOUGLAS PARK...WHITESIDE COUNTY AIRPORT...
YEOWARD ADDITION...GALT...GRIMES ADDITION AND COMO.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 31 AND 44.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4158 8964 4158 8970 4164 8988 4181 8988
4187 8963 4159 8963
TIME...MOT...LOC 2108Z 271DEG 24KT 4172 8977
GIBBSSpecial weather statement, Aug 18, 5:12 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
512 PM CDT THU AUG 18 2016
ILC011-155-195-182245-
BUREAU-PUTNAM-WHITESIDE-
512 PM CDT THU AUG 18 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BUREAU...NORTHEASTERN
PUTNAM AND SOUTHEASTERN WHITESIDE COUNTIES UNTIL 545 PM CDT...
AT 511 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
PRINCETON...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...AND ALL OF NORTHERN AND EASTERN BUREAU COUNTY.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 50 AND
72.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4120 8917 4152 8986 4158 8987 4158 8998
4168 8972 4167 8963 4159 8963 4159 8917
TIME...MOT...LOC 2211Z 309DEG 24KT 4148 8951
ERVINSpecial weather statement, Aug 18, 5:38 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
538 PM CDT THU AUG 18 2016
ILC011-155-182330-
BUREAU-PUTNAM-
538 PM CDT THU AUG 18 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUREAU AND PUTNAM
COUNTIES UNTIL 630 PM CDT...
AT 537 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BUREAU
JUNCTION...OR NEAR PRINCETON...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...HENNEPIN...SPRING VALLEY...HENRY...DEPUE...GRANVILLE...
LADD...TISKILWA...BUREAU JUNCTION...MCNABB...PUTNAM...MARK...
SEATONVILLE...MAGNOLIA...STANDARD...HOLLOWAYVILLE...OTTVILLE...
SPRING VALLEY AIRPORT...FLORID AND COAL HOLLOW.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 61 AND
71.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4110 8936 4112 8934 4115 8933 4115 8939
4133 8954 4145 8928 4133 8916 4110 8916
TIME...MOT...LOC 2237Z 322DEG 23KT 4133 8939
ERVINThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:46 AM CDT | Special Weather Statement | DVN | Carroll, Jo Daviess, Stephenson | 89 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.